Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have diarrhea, taking anti-inflammatory for abscessed tooth. Can stress cause this?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
hi, i have been having diarrhea for almost 2 months , i was taking anti inflammatory for an abscessed brain tooth , after i was off of it the diarrhea begin , i have no other symptoms with it except rumbling sounds and gas(which i have most times) , i heard that stress can cause it but i doubt it's my case because i had one very stressful day in this period and it actualy gave me constipation for a day , then back to diarrhea once the stress was gone, and also when i was fasting i had few days without diarrhea , i don't take any mediciations except the ones they gave me for it which had absolutly no effect on it .thanks .
Posted Thu, 20 Sep 2012 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
Your history suggests you may have Irritable bowel syndrome or viral or bacterial infection which is causing a chronic diarrhea for almost two months, but all these conditions have to be confirmed. Kindly get yourself examined by a like,

1.) Bloodwork.
2.) Urinalysis.
3.) Stool Test.

Once the cause is confirmed, you will be treated accordingly - Antibiotics, anti Diarrheals, etc. If this treatment doesn't help, you will have to seek opinion from a Gastroenterologist for further evaluation.
Meanwhile, please try the following measures and let me know if you feel better:
a. Totally avoid milk and other dairy products. You can go with yoghurt as that suits most people fine.
b. Keep having small meals at regular intervals.
c. Drink plenty of water and an oral rehydration solution. This should make you feel much better
d. Let go of the anxiety. Take some time off and simply sit back and relax. Practicing XXXXXXX breathing exercises will also help.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor